Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PrznKing

Minocycline long term?

Before I was on Accutane I used to be on Minocycline 300mg a day and it was great for my skin as long as I took it but if I lowered it or when I get off it I started breaking out.

Right now I'm 14 months post Accutane and I'm still getting these more than random breakouts. I'm thinking about either going back on Accutane or maybe instead taking Minocycline (which is going to be long term).

Is there any bad effects of taking Minocycline long term?

Share this post


Link to post
Share on other sites

How come these docs don't push tetracycline anymore-It works better and easy to take TRY THAT.

I think taking anything long term is not good. But then again I have done many times.

Share this post


Link to post
Share on other sites

Well, my dad told me about tetra but I was on Mino before and I know it works great for me. But I'm going to still see what my doc thinks.

Share this post


Link to post
Share on other sites

I don't think being on any antibiotic long term is a good idea. Speaking from experience, I took Minocycline for years with a couple of months "break" in between, and then Solodyn (same thing pretty much) as the last prescription. My gut flora is out of whack and I've got permanent purplish skin discoloration on my upper lip and on the inside of my lower lip, and my teeth are tinged with a greyish cast. Pretty smokin' to visualize, huh? These are documented long-term side effects of this antibiotic. I think it's fine to use for a few months and wean off again to see how your body reacts, but I don't recommend long term usage.

Share this post


Link to post
Share on other sites

the problem with the antibiotic medicin is, that the acne is only gone while taking the pills .... there is a chance like 0% that the antibiotica will help forever. but with accutane you have a better chance ...

Share this post


Link to post
Share on other sites

Mino worked beautifuly for me for a year, but I think its effect kind of died out, cuz shit hit the fan now

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×